New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Lyrica - Controlling Hunger - Losing Weight
7 Replies
kbyrum - January 25

Does anyone have any suggestions on controlling hunger on Lyrica? I'm hungry most of the time, and I have migraines so I'm scared not to eat when it happens because it may trigger a migraine.

I've also gained about 45 pounds from all the different medications that they have been putting me on. The doctor told me it was going to be very hard to lose weight on Lyrica. Does anyone have any suggestions?

Thanks! K

 

Sandi2008 - January 25

I have been on Lyrica for a long time. It seems that everything I have read levels off at 20 pounds, which seems to be about right for me. HATE it, but don't know what do do..Any answers, let me know.
Sandi2008

 

foggy - February 10

I started taking Lyrica when it first came out. I did gain weight, but the worst thing was the fluid reteniton. I went in to CHF (heart failure) when too much fluid forms in the lungs. I got off and will never go back on it. I have found Cymbalta works as well or better, helps with pain control and depression w/o weird side effects.
Tx

 

MiriamJ - February 13

My husband, (not an FM'er) succeeded in losing just over 150 lbs in 4 years, and was never hungry. He's still losing. All he did was eliminate all flour and sugar, and ate as much as he wanted of everything else. He does eat a lot of taco salads, with plenty of ground meat and shredded cheese. Hope this helps.

 

meggie - February 13

Hi Miriam, hats off to your hubby! 150lbs, how good is that! I also lost 3stone on a similiar diet.
kbyrum cutting down on carbs might help with your constant hunger, the more carbs i eat the hungrier i become, so i try to keep them down as much as possible. Switch to wholemeal everything if you can. Ive just read Paul Mckenna's book and in it he advises chewing everything very very slowly, apparently this tricks your brain into thinking you've ate more than you have thus keeping the hunger monster at bay for longer!

 

meggie - February 13

Also, my consultant said that the metabolism of people with FM is slower, has anyone else been told this this?
My activity levels are almost nil compared to how i used to be and ive re-gained a lot of weight, making my mobility even worse. If you've been on the lyrica for a while and it's helping it seems a shame to go down the road of experimenting with other drugs. Im only saying this because ive put on weight and im not really on much medication.

 

kbyrum - February 28

Thanks for the ideas...

I'm on Cymbalta, Lyrica, Wellbutrin, Relafen, and Zanaflex. Also, I take Maxalt MLT, Frova, and Phenergan for migraines.

I think my biggest problem is the fluid retention. I can feel it... UGH!

Strangely enough, I'm on birth control pills and I started my menstrual cycle a week early???

 

kbyrum - March 3

I crave carbs... It's insane. I'm going to a nutritionist, and she told me to bulk up on my fiber and suggested several high-fiber cereals. They seem to satisfy my carb cravings without all the sugar, etc.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question